MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; CATHETER, ULTRASOUND, INTRAVASCULAR, PRODUCT CODE: OBJ

ACIST MEDICAL SYSTEMS, INC. ACIST; CATHETER, ULTRASOUND, INTRAVASCULAR, PRODUCT CODE: OBJ
Model Number KODAMA
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bradycardia (1751); Chest Pain (1776); Thrombosis/Thrombus (4440)
Date of Event 11/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The acist kodama catheter, lot 00305575, used during the event was discarded by the user facility.A review of the device history record for lot 00305575 has been requested, and upon completion, a follow-up report will be submitted to fda.On (b)(6) 2022, the acist medical advisory board member provided the following clinical assessment: the information provided by the user facility describes an angio showing severe in-stent re-stenosis and the development of thrombus in the vessel after the passage of the intravascular ultrasound (ivus) kodama catheter that was subsequently treated with percutaneous transluminal coronary angioplasty (ptca), stenting, and anticoagulation.It is difficult to be sure when the ivus was performed, however, if all the images from the case are included in the set of images provided to acist, then it appears that there was evidence of thrombus in the left main and distal in the left anterior descending (lad) prior to dilation with the first balloon.Based on the information from the user facility, the ivus kodama catheter was used after this first dilation with a small balloon.The images after that balloon inflation and presumably after the ivus kodama catheter show occlusion of the lad in the mid segment.Presumably, this is what is then treated with administration of ic tirofiban and vasodilator.Flow is restored and stenting is performed with what appears to be a stable result on the final images.It appears there was the beginning of thrombus formation prior to ivus kodama catheter passage.If this is correct, then the presence of the ivus kodama catheter may have further exacerbated the formation of thrombus, but would not be the primary cause.
 
Event or Problem Description
During an angiography and intravascular ultrasound (ivus) procedure using the acist hdi hd ivus system with kodama catheter, the post ivus angio showed formation of thrombus at the lesion site in the left anterior descending (lad) artery.The patient was administered tirofiban and nicorandil via injection with subsequent development of bradycardia and chest pain.Subsequently, the lesion was stented.The final angio with and without wire showed no residual stenosis at the stent site and no thrombus, dissection, intimal flap with distal thrombolysis in myocardial infarction (timi) iii flow.
 
Additional Manufacturer Narrative
A review of the device history record for kodama catheter lot 00305575 was completed on august 17, 2022.This review confirmed that there were no quality issues during manufacture of this device.Per the kodama user guide, thrombus formation is an adverse event that may occur because of intravascular ultrasound imaging.As with any interventional procedure, proper anticoagulation and anti-platelet therapy should be used per current guidelines.For patients who cannot receive heparin, substitute a dilution of the anticoagulant used for systemic anticoagulation.Acist's medical advisor requested information on the anticoagulation practices used by the user facility's physician involved in this event.No information has been received to date.

Brand Name
ACIST
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR, PRODUCT CODE: OBJ
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
jeff audritsh
7905 fuller road
eden prairie, MN 55344
9529959347
MDR Report Key14778033
Report Number2134243-2022-00012
Device Sequence Number5813123
Product Code OBJ
UDI-Device Identifier30841716102289
UDI-Public(01)30841716102289(11)210714(17)230714(10)03253589
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K113008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKODAMA
Device Catalogue Number017788
Device Lot Number00305575
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EBU GUIDING CATHETER 6FR; MINI TREK BALLOON 2.00X12MM; NC TREK BALLOON 3.00X8; NICORANDIL INJ; RUNTHROUGH NS PTCA GUIDEWIRE 0.014IN 180CM; TIROFIBAN INJ; XIENCE PRIME EVEROLIMUS ELUTING STENT 2.75X33MM
Outcome Attributed to Adverse Event Life Threatening;
Patient Age69 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian